Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

165 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Campral be taken for successful detox from wine?

Answered by
Dr.
Dr. Shubham Mehta

Psychiatrist

Practicing since :2008

Answered : 1993 Questions

default
Posted on Sat, 31 Oct 2015 in Smoking and Alcohol Addiction
Question: Is it dangerous to drink a bottle of red wine everyday. I have been drinking theceqivant for 25years. I am now 60. Does campral help. I am trying to detox at home. I take 3x5 MSG of valium a day. For last 2dayscand 1mg Ativan to try and stop. Just feel anxious. No shakes or headaches etc.
doctor
Answered by Dr. Shubham Mehta 1 hour later
Brief Answer:
only valium is sufficient for successful detox.

Detailed Answer:
Hello
Welcome to HCM.

I can understand your concerns.

A bottle of red wine per day is not good for health.
Its great that you have decided to quit wine.

In my opinion, valium is the only drug needed for successful detox from wine.
There is no need for ativan. You can increase or decrease the dose of valium itself. (There is no use of taking two benzos, valium and ativan together).

You can gradually decrease the dose of valium as your anxiety resolves.
It commonly takes 7-10 days to stop valium as the withdrawal symptoms resolves in this period.

Only occasionally does the withdrawal symptoms last longer.

Campral has been claimed to help in reducing craving. But in my opinion, it has limited benefit. It only increases the cost of treatment.

Importantly, as these are prescription drugs, you must keep in touch with your doctor and take the drugs under his supervision.

Hope this helps.

Feel free to ask further.

Take care.
Above answer was peer-reviewed by : Dr. Neel Kudchadkar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  

Recent questions on  Anxiety

doctor1 MD

I am 27 years old. I do smoke, but not even a pack a day. I have been diagnosed with having anxiety/panic problems but am no convinced. I get severe tightness in my chest, almost suffocating. I am able to stay calm but am uncomfortable. What are the chances of it being heart problems?

doctor1 MD

hello, I was cleaning and working up a real sweat. I bent down to pick up something and when I stood up, my heart felt like it was flopping around. I got freaked out and my anxiety started to really act up. I went to sit down and had a drink of water, trying to cool down, and it started up again for a few seconds. That freaked me out and I had a full out anxiety attack, and started shaking and hyperventilation. Now im freaked out and keep pacing around, im not sure if its going to happen again. With my last pregnancy, i was on metoprolal(spelling) cuz i had heart palpitations frequently and I didnt want it to be anything serious. I had a ultrasound done on my heart in sept 2009, and my cardiologist said my heart structure was nice and strong. I am going through a lot of stress between work and home, and i am currently on .25mg of alprozalom 2 times daily to help with anxiety. But today really freaked me out!

doctor1 MD

What could make my heart feel like it's pounding hard in my chest? Blood pressure and heart rate are normal. I've had 2 stress echo tests a year apart and everything looked good on both. I am 51, female, in menopause, and was dealing with anxiety this past summer/fall.

doctor1 MD

My name is Jose I am 50 years old and have been a healthy person until now, last wednesday I was taken to the emergency room, I had a sudden rush or flash going to my left side of my body and felt like I was going to die, the paramedic stated that my blood pressure went up to 217, but it came down by It self,
They did lab work, an EKG a cat scam and everything was normal, my cholesterol was 210 and the DL 138, I have been having these flushes and my palpitations accelerated as is something is going to happen ever since that day. I went to see a doctor and was prescribed Medicine for Crestor 20 ml, medicine for anxiety an panic attacks, it's normal to keep having these symptoms, will they go away or could it be something else, also ever since that day I am afraid to be by myself, something that I never experience in my life. I need help please!

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I just got a recall back from a mammogram app. I'm very scared, what could it be if not cancer?